Alert archive / Wisconsin / Lake Effect Snow Advisories in 2007

Lake Effect Snow Advisory 3, NWS Green Bay, WI

November 5, 2007Vilas County, Wisconsin

NWS Green Bay, WI issued this lake effect snow advisory at Nov 5, 2007, 3:41 PM CST for Vilas County, Wisconsin. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 3:41 PM CST (21:41 UTC)
Expired
Nov 5, 2007, 9:31 PM CST
In force
6 hr
Issued by
NWS Green Bay, WI

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 5, 3:18 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 5, 3:18 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST MON NOV 5 2007

.SHORT TERM...TNGT AND TUE. MAIN FCST CHALLENGES TO BE STRENGTH OF
THE WNDS TNGT THRU TUE MORNING ESP OVR ERN WI...AND THEN SNOW AMTS
ACROSS NRN WI ASSOCIATED WITH DEVELOPING LK EFFECT SITN.

THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES OVR ERN
SECTIONS OF THE U.P. OF MI WITH A CDFNT STRETCHED SWD FROM THE LOW
OVR ERN LWR MI. A RDG OF HI PRES WAS BUILDING INTO THE PLAINS WITH
A TIGHT PRES GRAD ACROSS THE MIDWEST/WRN GREAT LKS. THE RADAR
MOSAIC WAS INDICATING SCT INSTABILITY RAIN/SNOW SHWRS ACROSS THE
RGN WITH SOME MINOR SNOW ACCUMULATION NORTH AND SOME SNOW PELLETS
OVR CNTRL/E-CNTRL WI.

THE SFC LOW IS FCST TO MOV INTO SE ONTARIO TNGT AND CONT TO DEEPEN
AS A 120 KT UPR JET ROUNDS THE BASE OF THE GREAT LKS UPR TROF.
WHILE WNDS WL DIMINISH SOME THIS EVENING...EXPECT WNDS TO
GRADUALLY INCREASE ONCE AGAIN LTR TNGT ESP OVR ERN WI. BNDRY LYR
WNDS CRANK UP TO AROUND 45 MPH AND DESPITE NOCTURNAL STABILITY AND
CLDS...ERN WI MAY CONT TO SEE NEAR ADVY CONDITIONS AFT MIDNIGHT...
THUS HAVE KEPT THE WND ADVY GOING PER PREV FCST. CYCLONIC FLOW
COMBINED WITH VARIOUS SHRTWVS ROTATING AROUND THE UPR TROF SHOULD
CONT TO PRODUCE SCT SNOW SHWRS AND/OR FLURRIES ACROSS NE WI TNGT.
EXCEPTION TO BE OVR NRN WI WHERE WNDS WL VEER MORE N-NW BEHIND A
SWD MOVG SFC TROF. DELTA-V VALUES OF AROUND 16...FAVORABLE TRAJS
AND LACK OF SIGNIFICANT LOW LVL INVERSION SHOULD BRING
ACCUMULATING SNOWS TO NRN WI ESP VILAS CNTY. DUE TO LARGER SCALE
FORCING ALREADY ON THE VERGE OF PULLING OUT...AMTS WL BE KEPT BLO
WARNING CRITERIA AND WL ISSUE A LK EFFECT SNOW ADVY FOR THE
SNOWBELT RGN OF VILAS CNTY.

AS THE UPR JET LIFTS NORTH AHD OF THE UPR TROF...THE SFC LOW WL
BEGIN TO SHIFT EAST INTO QUEBEC ON TUE. WINDY CONDITIONS TO
PERSIST THRU TUE MORNING BEFORE BEGINNING TO DECREASE DURING THE
AFTERNOON. HAVE KEPT THE WND ADVY HEADLINES UP THRU 18Z AS PRES
GRAD STILL TIGHT AND BNDRY LYR WNDS AT 45 MPH. SNOWS OVR VILAS
CNTY SHOULD DIMINISH (BUT NOT END) BY MIDDAY AS DRIER AIR WORKS
INTO THE RGN AND INVERSION DVLPS AT AROUND 3K FT. TOTAL
ACCUMULATIONS FOR NW VILAS CNTY SHOULD END UP IN THE 3 TO 5 INCH
RANGE. THE REST OF THE FCST AREA SHOULD SEE EITHER LGT SNOW SHWRS
OR FLURRIES AS CRUX OF THE COLDER AIR SETTLES OVR THE RGN.

.LONG TERM...TUESDAY NIGHT THRU NEXT MONDAY. FORECAST FOCUS ON PRECIP
CHANCES THRU PERIOD.

FLOW BEGINS TO BECOME LESS AMPLIFIED BY THE END OF THE PERIOD
WITH STRONG FLOW OFF THE PACIFIC PUSHING IN THROUGH THE NORTHERN
TIER OF THE U.S. QUESTION AT THIS TIME IS HOW VARIOUS MEDIUM RANGE
MODELS HANDLE/TIME SYSTEMS IN FLOW. AT THE SURFACE HIGH PRESSURE
SHIFTS TO THE EAST ON THU/FRI...WITH SOUTHERLY WINDS RETURNING BRINGING A
RETURN OF SOME GULF MOISTURE AND WARMER TEMPERATURES FOR THE WEEKEND.
HAVE STAYED CLOSE TO GFS ENSEMBLE MEAN FOR THIS FORECAST...TIMING
PCPN IN FOR THE LATER HALF OF NEXT WEEKEND.

IN NEAR TERM...RIDGE BUILDING IN TUE NIGHT TO BRING END TO LES
OVER VILAS COUNTY. HAVE RE-ENTERED CHANCE FOR LIGHT SNOW INTO
FORECAST FOR WED NIGHT UNDER WAA REGIME AS SHORT WAVE DROPS
THROUGH SOUTHERN ONTARIO. AGAIN AMOUNTS EXPECTED TO BE LIGHT AS
MOISTURE A PROBLEM. LITTLE CHANGE TO TEMPS...GUIDANCE FAIRLY
SIMILAR AND FOLLOWED.
&&

.AVIATION...EXPECT PRIMARY VFR CIGS ACRS THE AREA TNGT INTO TUE...
BUT WITH SOME MVFR CIGS PSBL WITH ANY SNOW SHWR ACTIVITY. MVFR/IFR
CIGS ARE PSBL OVR NORTH-CNTRL WI WHEN THE LAKE SNOW GETS GOING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 12 PM CST TUESDAY FOR WIZ022-038>040-048>050-
073-074.

WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ030-031-
035>037-045.

LAKE EFFECT SNOW ADVISORY UNTIL 12 PM CST TUESDAY FOR WIZ005.

&&

KALLAS/TE
Hazardous weather outlook, Nov 5, 4:43 AM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
443 AM CST MON NOV 5 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
443 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED TODAY AND TONIGHT.

SEVERAL INCHES OF SNOW ARE POSSIBLE IN THE LAKE SUPERIOR SNOWBELT
OF NORTH-CENTRAL WISCONSIN TONIGHT. THIS WILL LIKELY BE THE FIRST
SIGNIFICANT SNOWFALL OF THE SEASON...AND COMBINED WITH THE STRONG
WINDS IT COULD HAVE A MAJOR IMPACT ON TRAVEL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WIND AND LAKE-EFFECT SNOW WILL SLOWLY DIMINISH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND GUSTS OVER 45 MPH AND SNOWFALL
TOTALS FROM THE LAKE SUPERIOR SNOWBELT TO THE NATIONAL WEATHER
SERVICE IN GREEN BAY.

LMZ521-522-541>543-061200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
443 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS AND CONDITIONS HAZARDOUS TO SMALL CRAFT ARE
EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE GALE FORCE WINDS AND CONDITIONS HAZARDOUS TO SMALL CRAFT WILL
CONTINUE TUESDAY. CONDITIONS SHOULD IMPROVE TUESDAY NIGHT.

JS/PK

Nearby

Lake Effect Snow Advisories in Wisconsin, 2007Every lake effect snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.